Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Raltegravir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Raltegravir (Isentress)

What Is Raltegravir? Who Should Take It? What About Drug Resistance? How Is Raltegravir Taken? What Are the Side Effects? How Does it React With Other Drugs? The Bottom Line What Is Raltegravir? Raltegravir (Isentress) is a drug used for antiviral therapy against HIV. It was formerly known as MK-0518. It is manufactured by Merck. Raltegravir is the first "integrase inhibitor" drug. When HIV infects a cell, it combines its...
Ask the Experts

Raltegravir & Side Effects

Hi from the UK.I know that this forum is for Safe Sex and HIV Prevention but I would like to ask you this question since I know that you have personally battled with lipodystrophy and also you mentioned already that you are taking Raltegravir.I am a...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello G,1.Isentress (raltegravir) plus Truvada is not associated with a significantly increased risk of lipoatrophy or lipodystrophy. (Thymidine analogs, such as D4T and AZT, are linked to lipoatrophy and some protease inhibitors have been... Read more »

Long Term Side Effects...

I just wanted to know if it was common with HIV meds to experience random periods of symptoms?I am on Atripla, which I have been for about 15 months now as my doctor changed my from Combivir/Sustiva as this caused daily issues with cramps and bouts...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Irregular stomach complaints are also fairly common in the general population so can be tough to attribute the problems you describe to the Atripla but still a possibility. I have noticed that patients on a variety of regimens including Atripla... Read more »

Atripla - Long Term Side Effects

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?I have been on atripla for 2 years and had no problems, except since starting i have put on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »